| Model Number |
19AHPJ-505 |
| Medical Device Problem Code |
Incomplete Coaptation (2507)
| Health Effect - Clinical Code |
Heart Failure/Congestive Heart Failure (4446)
| Date of Event |
11/03/2022
Type of Reportable Event
Death
Event or Problem Description
It was reported that on (b)(6) 2022, a 19mm sjm masters series hemodynamic plus valve was selected for implantation.Prior to the procedure the patient was reported to be stable.While implanting the valve, it was noted that the leaflets did not open and close properly.The device was removed and replaced with a new 19mm sjm masters series hemodynamic plus valve.It was noted that there was a prolonged procedure time to place the new valve.It was noted that the patient had remained hemodynamically stable throughout the procedure.After the procedure, the patient was put onto intropical support.It was reported that the patient passed away on an unknown date due to chondrogenic shock and heart failure.Due to changing the valve the patients procedure time was extended, possibly contributing to patient fatality.
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Death date is an estimated date.Death date unknown.
Additional Manufacturer Narrative
An event of leaflets not opening and closing properly were reported.Morphological and hydrodynamic examination indicated the valve met abbott specifications.The valve was able to rotate without difficulty.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Hydrodynamic testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The cause of the reported event could not be conclusively determined.